Alert archive / South Carolina / Special Weather Statements in 2018
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Aug 6, 2018, 7:05 PM EDT for Fairfield County, South Carolina. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2018, 7:05 PM EDT (23:05 UTC)
- Expired
- Aug 6, 2018, 7:30 PM EDT
- In force
- 25 min
- Issued by
- NWS Columbia, SC
County Fairfield County, SC
The radar
The Columbia radar (KCAE), 65 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.1 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 932 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 950 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
842
WWUS82 KCAE 062305
SPSCAE
Special Weather Statement
National Weather Service Columbia SC
705 PM EDT MON AUG 6 2018
SCZ021-062330-
Fairfield SC-
705 PM EDT MON AUG 6 2018
...Strong Thunderstorms Will Impact Portions of northwestern
Fairfield County Until 730 PM EDT....
At 704 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm near Chester State Park, or 7 miles southwest of
Chester, moving south at 10 mph.
HAZARD...strong winds 45 to 55 mph, up to nickel sized hail,
excessive cloud to ground lightning and localized minor
flooding.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely. All outdoor activities should cease. Move
indoors immediately. Localized, minor flooding of low
lying and poor drainage areas is also possible.
Some locations in the path of this storm include...
Blackstock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is occurring with this storm, and may cause localized
flooding. Do not drive your vehicle through flooded roadways.
Move indoors immediately. Excessive cloud to ground lightning is
occurring with this storm. If you can hear thunder, you are close
enough to be struck by lightning.
This storm may intensify. Monitor NOAA Weather Radio, local radio and
television stations for additional information and possible warnings
from the National Weather Service.
&&
LAT...LON 3456 8112 3449 8107 3439 8139 3446 8142
3449 8142 3456 8143 3457 8142
TIME...MOT...LOC 2304Z 342DEG 9KT 3465 8132
$$
RCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Aug 6, 6:51 PM EDT, 14 minutes earlier.
Area forecast discussion, Aug 6, 6:51 PM EDT, 14 minutes before
Area Forecast Discussion National Weather Service Columbia SC 651 PM EDT Mon Aug 6 2018 .SYNOPSIS... An upper ridge will extend westward from the Atlantic into our region through Thursday. This will allow a return to more typical summerlike weather with scattered mainly afternoon and evening thunderstorms, along with a warming trend. The upper ridge will gradually weaken late this week into this weekend as an upper trough digs into the eastern US. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... Current satellite imagery and radar returns show thunderstorms in the Pee Dee region and along the southern coast of SC. Numerous outflow boundaries continue to develop and cross the area resulting in additional cells developing. With sunset instability will begin weakening however expect some cells to develop where outflow boundaries collide. As instability weakens potential for severe thunderstorms will also lower with overnight concern for locally heavy rainfall as pwat values remain 1.8 inches or greater. Convection will dissipate late this evening with convective debris cloudiness persisting overnight. With light winds and cloud cover overnight lows will be in the low to mid 70s. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/... The Atlantic ridge will retrograde and build over the region through the middle of the week. Despite the increased subsidence, mainly scattered diurnal convection is expected both Tuesday and Wednesday as precipitable water values remain up around 1.75 to 2 inches and a weak lee side trough sets up at the surface across the area. In addition, it appears that several weak upper disturbances will cross the area along the northern periphery of the ridge, and could aid in convective development. High temperatures will in the lower to mid 90s both Tuesday and Wednesday, with nighttime lows in the lower to mid 70s. && .LONG TERM /THURSDAY THROUGH MONDAY/... A westerly flow will prevail aloft on Thursday before the upper ridge retrogrades into the Gulf of Mexico and a trough digs across the TN valley on Friday. The upper trough axis will swing through on Saturday, with a deeper trough then settling in across the eastern US late in the weekend into early next week. Precipitation chances will increase over the weekend as a result, but the bulk of convection is expected to remain diurnally driven. High temperatures should be near or even slightly below normal through the long term period given the increased rain chances and potential for cloud cover. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... Surface trough across the central Carolinas and CSRA, along which convection has developed rapidly in the past hour. Will expect scattered TSRA through the afternoon and evening, gradually dissipating early tonight. Variable and gusty winds possible near TSRA. Will monitor radar trends for best TAF representation. Patchy fog/stratus possible late tonight/early tuesday. Will evaluate threat in later TAF issuances, while concentrating on the near term convective threat. EXTENDED AVIATION OUTLOOK...Mainly diurnal scattered thunderstorms are forecast each day. Widespread stratus and fog may occur during the late nights and early mornings. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Aug 6, 2:42 AM EDT, 16 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 242 AM EDT Mon Aug 6 2018 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-070645- Lincoln-McDuffie-Columbia-Richmond-Burke-Lancaster-Chesterfield- McCormick-Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington- Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon- Bamberg- 242 AM EDT Mon Aug 6 2018 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 6, 3:25 PM EDT, 3 hours 40 minutes before
Special Weather Statement
National Weather Service Columbia SC
325 PM EDT MON AUG 6 2018
GAZ077-SCZ035-041-062000-
Burke GA-Barnwell SC-Bamberg SC-
325 PM EDT MON AUG 6 2018
...Strong Thunderstorms Will Impact Portions of Burke...Barnwell and
Bamberg Counties Until 400 PM EDT....
At 324 PM EDT...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Denmark to near
Herndon, moving south at 30 mph.
HAZARD...strong winds 45 to 55 mph, pea sized hail, excessive
cloud to ground lightning and localized minor flooding.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely. All outdoor activities should cease. Move
indoors immediately. Localized, minor flooding of low
lying and poor drainage areas is also possible.
Some locations in the path of these storms include...
Waynesboro, Barnwell, Bamberg, Denmark, Savannah River Site,
Williston, Blackville, Sardis, Midville, Ehrhardt, Hilda, Snelling,
Olar, Kline, Elko, Girard and Govan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Move indoors immediately. Excessive cloud to ground lightning is
occurring with these storms. If you can hear thunder, you are close
enough to be struck by lightning.
These storms may intensify. Monitor NOAA Weather Radio, local radio
and television stations for additional information and possible
warnings from the National Weather Service.
&&
LAT...LON 3283 8231 3299 8228 3323 8182 3320 8175
3348 8130 3334 8100 3315 8085 3307 8090
3310 8094 3303 8108 3312 8119 3316 8154
3310 8162 3304 8156 3305 8155 3304 8155
3291 8176 3295 8186 3292 8208 3281 8215
TIME...MOT...LOC 1924Z 351DEG 24KT 3337 8111 3289 8218
RCSpecial weather statement, Aug 6, 3:43 PM EDT, 3 hours 22 minutes before
Special Weather Statement
National Weather Service Columbia SC
343 PM EDT MON AUG 6 2018
SCZ028-031-037-038-062030-
Calhoun SC-Clarendon SC-Sumter SC-Richland SC-
343 PM EDT MON AUG 6 2018
...Strong Thunderstorms Will Impact Portions of southeastern
Calhoun...west central Clarendon...western Sumter and southeastern
Richland Counties Until 430 PM EDT....
...Boaters on Lake Marion Should Seek Safe Harbor...
At 343 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm over Oakland, or near Sumter, moving southeast at
10 mph. Several other strong storms are also in the area.
HAZARD...strong winds 45 to 55 mph, pea sized hail, excessive
cloud to ground lightning and localized minor flooding.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely. All outdoor activities should cease. Move
indoors immediately. Localized, minor flooding of low
lying and poor drainage areas is also possible.
Some locations in the path of this storm include...
Columbia, Sumter, Manning, South Sumter, St. Matthews, Summerton,
Eastover, Oakland, Fort Jackson, Millwood, Pinewood, Cameron,
Paxville, Cane Savannah, Lakewood, Privateer, Wedgewood, Cherryvale,
Stateburg and Dalzell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on Lake Marion should move to shore and seek shelter. Strong,
erratic wind gusts and lightning are possible. If you can hear
thunder, you are close enough to be struck by lightning.
Heavy rainfall is occurring with this storm, and may cause localized
flooding. Do not drive your vehicle through flooded roadways.
Move indoors immediately. Excessive cloud to ground lightning is
occurring with this storm. If you can hear thunder, you are close
enough to be struck by lightning.
This storm may intensify. Monitor NOAA Weather Radio, local radio and
television stations for additional information and possible warnings
from the National Weather Service.
&&
This includes Interstate 95 between mile markers 112 and 121.
LAT...LON 3366 8016 3355 8053 3356 8054 3356 8060
3353 8059 3350 8069 3352 8069 3357 8075
3405 8091 3407 8048
TIME...MOT...LOC 1943Z 328DEG 7KT 3400 8048
RCSpecial weather statement, Aug 6, 4:02 PM EDT, 3 hours 3 minutes before
Special Weather Statement
National Weather Service Columbia SC
402 PM EDT MON AUG 6 2018
GAZ077-SCZ035-036-041-062030-
Burke GA-Orangeburg SC-Barnwell SC-Bamberg SC-
402 PM EDT MON AUG 6 2018
...Strong Thunderstorms Will Impact Portions of southeastern Burke...
south central Orangeburg...southeastern Barnwell and Bamberg Counties
Until 430 PM EDT....
At 402 PM EDT...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Bamberg to
Sardis, moving east at 20 mph.
HAZARD...gusty winds 40 to 50 mph, excessive cloud to ground
lightning and localized minor flooding.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. All outdoor activities should
cease. Move indoors immediately. Localized, minor
flooding of low lying and poor drainage areas is also
possible.
Some locations in the path of these storms include...
Barnwell, Bamberg, Denmark, Branchville, Sardis, Ehrhardt, Hilda,
Rowesville, Olar, Kline, Girard and Govan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Move indoors immediately. Excessive cloud to ground lightning is
occurring with these storms. If you can hear thunder, you are close
enough to be struck by lightning.
These storms may intensify. Monitor NOAA Weather Radio, local radio
and television stations for additional information and possible
warnings from the National Weather Service.
&&
LAT...LON 3295 8182 3295 8189 3298 8190 3315 8169
3338 8097 3337 8075 3328 8060 3313 8088
3305 8111 3312 8119 3311 8136 3314 8148
3316 8154 3310 8162 3304 8156 3291 8176
TIME...MOT...LOC 2002Z 290DEG 19KT 3328 8099 3300 8177
RCLocal storm report, Aug 6, 4:33 PM EDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
433 PM EDT MON AUG 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM TSTM WND DMG 1 NE BURNETTOWN 33.52N 81.85W
08/06/2018 AIKEN SC LAW ENFORCEMENT
AIKEN EMERGENCY MANAGER REPORTED THAT THE
STEEPLE FROM LANGLEY FIRST BAPTIST CHURCH
HAD BEEN BLOWN OFF THE CHURCH.
&&
HCLocal storm report, Aug 6, 4:58 PM EDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
458 PM EDT MON AUG 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG 5 SW WILLISTON 33.36N 81.48W
08/06/2018 BARNWELL SC LAW ENFORCEMENT
BARNWELL DISPATCH REPORTED POWERLINES DOWN
ON HWY 278 NEAR HWY 39.
&&
HCSpecial weather statement, Aug 6, 7:05 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Columbia SC
705 PM EDT MON AUG 6 2018
SCZ021-062330-
Fairfield SC-
705 PM EDT MON AUG 6 2018
...Strong Thunderstorms Will Impact Portions of northwestern
Fairfield County Until 730 PM EDT....
At 704 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm near Chester State Park, or 7 miles southwest of
Chester, moving south at 10 mph.
HAZARD...strong winds 45 to 55 mph, up to nickel sized hail,
excessive cloud to ground lightning and localized minor
flooding.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely. All outdoor activities should cease. Move
indoors immediately. Localized, minor flooding of low
lying and poor drainage areas is also possible.
Some locations in the path of this storm include...
Blackstock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is occurring with this storm, and may cause localized
flooding. Do not drive your vehicle through flooded roadways.
Move indoors immediately. Excessive cloud to ground lightning is
occurring with this storm. If you can hear thunder, you are close
enough to be struck by lightning.
This storm may intensify. Monitor NOAA Weather Radio, local radio and
television stations for additional information and possible warnings
from the National Weather Service.
&&
LAT...LON 3456 8112 3449 8107 3439 8139 3446 8142
3449 8142 3456 8143 3457 8142
TIME...MOT...LOC 2304Z 342DEG 9KT 3465 8132
RCThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 1:52 PM EDT | Special Weather Statement | CAE | Calhoun | 38 min |
| Aug 6, 2:18 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Orangeburg | 27 min |
| Aug 6, 2:29 PM EDT | Special Weather Statement | CAE | Richland | 46 min |
| Aug 6, 2:42 PM EDT | Special Weather Statement | CAE | Richland | 48 min |
| Aug 6, 2:49 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Barnwell, Orangeburg | 26 min |
| Aug 6, 2:56 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Barnwell | 34 min |
| Aug 6, 3:03 PM EDT | Severe Thunderstorm Warning | CAE | Kershaw, Richland | 27 min |
| Aug 6, 3:25 PM EDT | Special Weather Statement | CAE | Bamberg, Barnwell | 35 min |
| Aug 6, 3:43 PM EDT | Special Weather Statement | CAE | Calhoun, Clarendon, Richland, Sumter | 47 min |
| Aug 6, 4:02 PM EDT | Special Weather Statement | CAE | Bamberg | 28 min |
| Aug 6, 4:15 PM EDT | Areal Flood Advisory | CAE | Lancaster | 2 hr |
| Aug 6, 5:36 PM EDT | Areal Flood Advisory | CAE | Lancaster | 114 min |
| Aug 6, 7:53 PM EDT | Special Weather Statement | CAE | Saluda | 52 min |
| Aug 6, 2:05 PM EDT | Special Weather Statement | CAE | Richmond | 25 min |
| Aug 6, 2:44 PM EDT | Special Weather Statement | CAE | Burke | 31 min |
Nearby
Special Weather Statements in South Carolina, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.